Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 05:58:37 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649849
  • Total Topics: 49599
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 142
Total: 144

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla cause my high blood pressure  (Read 710 times)

0 Members and 1 Guest are viewing this topic.

Offline Tool man

  • Member
  • Posts: 37
Atripla cause my high blood pressure
« on: December 31, 2013, 05:07:05 PM »
I have been on Atripla for three years and I think it is time for a change!
It worked great and I was UD within a few months with CD4s around 800.
In the past few months I have noticed sudsy urine which indicated protein in the urine. Three weeks ago my normal low blood pressure shot up to 210/110.
Looks like it is time to make a change, but my doctor wants me to switch to AZT/truvada/sustiva. From the research I have read, it is the truvada (tenofovir) is what is probably causing my BP issues. Those of you who were on Atripla for years and switched due to kidney issues, what medication was prescribed for you?
Hopefully I will see a doctor on Thursday with a bit of information and some different choices.

ô
Like I tell my husband, "I would agree with you but then we would both be wrong."

Offline Miss Philicia

  • Member
  • Posts: 24,511
  • celebrity poster, faker & poser
Re: Atripla cause my high blood pressure
« Reply #1 on: December 31, 2013, 07:45:02 PM »
Are blood pressure issues genetic in your family?
Are you overweight and don't exercise?
Do you smoke?

There are a lot of other things that can contribute to high blood pressure -- I got it at 40, but had been on HIV medications for 13 years then, and I think some of the older meds in the 90's contributed to that along with taking testosterone injections for five years, smoking, sporadic partying. However, I have never been overweight in my life nor does this run in my family until after the age of 75 which is a non-issue because that is better than most. Smoking a joint is equivalent I've read to smoking 20 cigarettes.

Why would a US doctor want to put you on AZT plus Truvada -- that's three meds from the same NRTI class. Are you sure you heard him correctly on this?
"Iíve slept with enough men to know that Iím not gay"

Offline Tool man

  • Member
  • Posts: 37
Re: Atripla cause my high blood pressure
« Reply #2 on: December 31, 2013, 10:42:47 PM »
Philicia,
Thank you for the note.
From my general good health, sudden onset of the high blood pressure and the presumed protein in my urine (sudsy) both of my doctors believe the BP issue is drug related. The doctor who wants to prescribe the AZT is at my other home in Panama. Thursday I hope to meet with one of my US neighbors who runs a HIV clinic to get his input. The hope was to find someone who also has been down this road to get an idea of what they were prescribed and how it worked out.

To avoid issues associated with smoking pot, you should try a vaporizer. Vapies do not burn the marijuana, they cause the THC to vaporize at 350 degrees which avoids the smoke.

TM
Like I tell my husband, "I would agree with you but then we would both be wrong."

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.